MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Codes Melted (1385); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laryngoscopy procedure, there were two fibers used not working, as the fiber tip was melted.The procedure was completed with a third fiber without patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified that the fiber had no defects and the functional test found that the aiming beam was dim.The microscope analysis did find that the fiber tip was damaged and burnt out, therefore, the complaint was confirmed.It appears likely that procedural conditions, physician technique, size and composition of the material being ablated, may have contributed to the fiber tip damaged and melted.Due to the damaged fiber tip, that could lead to a diminish energy exiting the fiber.The device history record confirmed that the device met with all manufacturing specifications prior to distribution and there were no manufacturing deviations.According to the device instructions for use (ifu): there are several ways to deliver the fiber tip to the treatment site.It can be inserted into a handpiece, for handheld use as well as insertion through the hollow channel of an endoscope; several rigid and malleable configurations are available.When working with flexible endoscopes, the fiber should be inside the fiberlase endoscope protection sheath, in order to protect the flexible material which lines the lumen.Placing the fiber in the fiberlase robotic drop-in guide enables the robot to be used to guide the tip.The fiber should never be held with bare hands during use.The fiberlase co2 fiber is intended for use in non-contact mode.If the tip is damaged during surgery, it can be quickly repaired using the fiberlase fiber renewal kit (see instructions on procedure for renewal of the fiberlase fiber tip section).Firing the laser when the fiber tip and/or aiming beam is not in clear view may result in damage to non-target tissue and may cause inadvertent damage to the fiber, endoscope or patient.Based on the analysis performed, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23671872
Report Number2124215-2025-83883
Device Sequence Number21259736
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public(01)07290109142012(17)300802(10)27500925
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0027500925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale